MAUDE Adverse Event Report: GYRUS ACMI L.P. PK SPATULA

GYRUS ACMI L.P. PK SPATULA
Model Number PK-SP0533
Medical Device Problem Code Unintended Power Up (1162)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported an out of box failure on her olympus pk spatula.According to the initial reporter, the unit activated on its own.Additional details relating to the patient and the event have been requested, but no response has been received at this time.There was no patient harm or consequence reported as a result of this event.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Additional event info.Received: the procedure was a therapeutic total laparoscopic hysterectomy and completed using another spatula device without impact to the patient.
 
Additional Manufacturer Narrative
Updated: d4 lot number, b5, d4 lot number, d9, d10, h3, h4, h6, h10.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it was found that the device cut and coag (coagulation) buttons failed to function/activate the device unless the footswitch was connected; with the footswitch connected, the cut and coag buttons activated the device and functioned as intended.The root cause of the device cut and coag switch failure could not be determined.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Correction: d3, g1, h11 this report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
PK SPATULA
Common Device Name
SPATULA
Manufacturer (Section D)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18003118
Report Number3003790304-2023-00409
Device Sequence Number7677822
Product Code GEI
UDI-Device Identifier00821925041806
UDI-Public00821925041806
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK-SP0533
Device Lot NumberFR235618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer02/27/2024
06/19/2024
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date02/29/2024
06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS POWERSEAL
Patient SexUnknown